Please wait a minute...
Chin. Phys. B, 2008, Vol. 17(3): 754-758    DOI: 10.1088/1674-1056/17/3/003
GENERAL Prev   Next  

The Lie symmetries and Noether conserved quantities of discrete mechanical systems with variable mass

Shi Shen-Yang(施沈阳)a)b)†, Fu Jing-Li(傅景礼)a), Huang Xiao-Hong(黄晓虹)c),Chen Li-Qun(陈立群)b), and Zhang Xiao-Bo(张晓波)a)
a Department of Physics, Zhejiang Sci-Tech University, Hangzhou 310018, Chinab Shanghai Institute of Applied Mathematics and Mechanics, Shanghai University, Shanghai 200072, China; c School of Physics and Electronic Information, Wenzhou University, Wenzhou 325000, China
Abstract  This paper studies the Lie symmetries and Noether conserved quantities of discrete mechanical systems with variable mass. The discrete Euler--Lagrange equation and energy evolution equation are derived by using a total variational principle. The invariance of discrete equations under infinitesimal transformation groups is defined to be Lie symmetry. The condition of obtaining the Noether conserved quantities from the Lie symmetries is also presented. An example is discussed for applications of the results.
Keywords:  discrete mechanics      variable mass system      Lie symmetry      Noether conserved quantity  
Received:  21 May 2007      Revised:  01 August 2007      Accepted manuscript online: 
PACS:  45.05.+x (General theory of classical mechanics of discrete systems)  
Fund: Project supported by the National Natural Science Foundation of China (Grant No 10672143).

Cite this article: 

Shi Shen-Yang(施沈阳), Fu Jing-Li(傅景礼), Huang Xiao-Hong(黄晓虹), Chen Li-Qun(陈立群), and Zhang Xiao-Bo(张晓波) The Lie symmetries and Noether conserved quantities of discrete mechanical systems with variable mass 2008 Chin. Phys. B 17 754

[1] Lie symmetry analysis and invariant solutions for the (3+1)-dimensional Virasoro integrable model
Hengchun Hu(胡恒春) and Yaqi Li(李雅琦). Chin. Phys. B, 2023, 32(4): 040503.
[2] Non-Noether symmetries of Hamiltonian systems withconformable fractional derivatives
Lin-Li Wang (王琳莉) and Jing-Li Fu(傅景礼). Chin. Phys. B, 2016, 25(1): 014501.
[3] Lie symmetry theorem of fractional nonholonomic systems
Sun Yi (孙毅), Chen Ben-Yong (陈本永), Fu Jing-Li (傅景礼). Chin. Phys. B, 2014, 23(11): 110201.
[4] Lie symmetries and exact solutions for a short-wave model
Chen Ai-Yong (陈爱永), Zhang Li-Na (章丽娜), Wen Shuang-Quan (温双全). Chin. Phys. B, 2013, 22(4): 040510.
[5] Lie symmetry and its generation of conserved quantity of Appell equation in a dynamical system of the relative motion with Chetaev-type nonholonomic constraints
Wang Xiao-Xiao (王肖肖), Han Yue-Lin (韩月林), Zhang Mei-Ling (张美玲), Jia Li-Qun (贾利群). Chin. Phys. B, 2013, 22(2): 020201.
[6] Noether conserved quantities and Lie point symmetries for difference nonholonomic Hamiltonian systems in irregular lattices
Xia Li-Li(夏丽莉) and Chen Li-Qun(陈立群) . Chin. Phys. B, 2012, 21(7): 070202.
[7] Symmetry of Lagrangians of a holonomic variable mass system
Wu Hui-Bin(吴惠彬) and Mei Feng-Xiang(梅凤翔) . Chin. Phys. B, 2012, 21(6): 064501.
[8] Mei conserved quantity directly induced by Lie symmetry in a nonconservative Hamilton system
Fang Jian-Hui(方建会), Zhang Bin(张斌), Zhang Wei-Wei(张伟伟), and Xu Rui-Li(徐瑞莉) . Chin. Phys. B, 2012, 21(5): 050202.
[9] Lie symmetries and conserved quantities of discrete nonholonomic Hamiltonian systems
Wang Xing-Zhong(王性忠), Fu Hao(付昊), and Fu Jing-Li(傅景礼) . Chin. Phys. B, 2012, 21(4): 040201.
[10] Approximate solution of the magneto-hydrodynamic flow over a nonlinear stretching sheet
Eerdunbuhe(额尔敦布和) and Temuerchaolu(特木尔朝鲁) . Chin. Phys. B, 2012, 21(3): 035201.
[11] Lie symmetry and Mei conservation law of continuum system
Shi Shen-Yang(施沈阳) and Fu Jing-Li(傅景礼) . Chin. Phys. B, 2011, 20(2): 021101.
[12] Lie symmetry and the generalized Hojman conserved quantity of Nielsen equations for a variable mass holonomic system of relative motion
Zhang Mei-Ling(张美玲), Sun Xian-Ting(孙现亭), Wang Xiao-Xiao(王肖肖), Xie Yin-Li(解银丽), and Jia Li-Qun(贾利群) . Chin. Phys. B, 2011, 20(11): 110202.
[13] Special Lie symmetry and Hojman conserved quantity of Appell equations in a dynamical system of relative motion
Xie Yin-Li(解银丽), Jia Li-Qun(贾利群), and Luo Shao-Kai(罗绍凯). Chin. Phys. B, 2011, 20(1): 010203.
[14] A new type of conserved quantity of Lie symmetry for the Lagrange system
Fang Jian-Hui(方建会). Chin. Phys. B, 2010, 19(4): 040301.
[15] Lie symmetries and conserved quantities for a two-dimensional nonlinear diffusion equation of concentration
Zhao Li(赵丽), Fu Jing-Li(傅景礼), and Chen Ben-Yong(陈本永). Chin. Phys. B, 2010, 19(1): 010301.
No Suggested Reading articles found!